MAUDE Adverse Event Report: NATUS MEDICAL INCORPORATED NT821707, DRAINAGE KIT, LUMBAR

NATUS MEDICAL INCORPORATED NT821707, DRAINAGE KIT, LUMBAR
Model Number NT821707
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Numbness (2415); Foreign Body In Patient (2687)
Date of Event 03/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
When inserting the lumbar drain, the patient felt numbness down her leg.The drain was retracted to reposition.Upon removal of the drain, it was discovered part of the end of the catheter was missing.(apparently sheared off by access needle.They removed the access needle to check for missing fragment but did not see it.A new access needle was used, and new lumbar drain was placed.
 
Additional Manufacturer Narrative
Initial report ref to natus complaint # (b)(4).Per (b)(4) natus external drainage lumbar catheters - risk analysis spreadsheet (ras) hazard 1.5 - catheter tubing is cut by sharp inner edge of needle while accessing into lumbar spine and a catheter piece is left in the patient body.Effect (harm): surgical intervention.Residual risk: medium.The hazard identified have been reduced as far as possible, and the residual risk for this hazard is mainly associated with the surgical revision.The device's ifu contains the instructions, warnings, cautions, and precautions in order to use the device.Risk outweighed by benefit of use of device.No associated capas.Complaint history review/trend analysis: (24 months review and percent of sales) 1 previously confirmed "integ-broke in use" complaints within the past two years.(b)(4) nt821707 units sold within past two years.Failure rate = (b)(4).Root cause/failure investigation: the customer did not return the device for evaluation or provide additional information.No further action is required; complaints will be tracked and trended for recurring issues.Failure mode: no device returned - unable to determine.

Brand Name
NT821707, DRAINAGE KIT, LUMBAR
Common Device Name
NT821707, DRAINAGE KIT, LUMBAR
Manufacturer (Section D)
NATUS MEDICAL INCORPORATED
5955 pacific center boulevard
san diego 92121
Manufacturer Contact
gráinne walsh
5955 pacific center boulevard
san diego 92121
MDR Report Key21915993
Report Number2023988-2025-00031
Device Sequence Number19879774
Product Code JXG
UDI-Device Identifier00382830050531
UDI-Public00382830050531
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K964923
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2025
Device Model NumberNT821707
Device Catalogue NumberNT821707
Device Lot Number118001060901
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2025
Initial Report FDA Received Date04/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age39 YR
Patient SexFemale
Patient Weight103 KG
Patient RaceWhite